What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 19, 5:26 PM CST, 2 hours 25 minutes earlier.
Area forecast discussion, Jun 19, 5:26 PM CST, 2 hours 25 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
626 PM CDT Tue Jun 19 2018
.SHORT TERM...(This evening through Wednesday)
Issued at 230 PM CDT Tue Jun 19 2018
Latest water vapor loop shows an broad mid-level low over the
Northern Rockies and Northern High Plains with a strong shortwave
trough tracking from north central CO into western NEB. Latest
satellite imagery shows largely stratocu, broken-overcast, across
much of the forecast area with coverage more so scattered across
parts of southwest NEB. Meanwhile, numerous strong to severe
thunderstorms have developed over the last two and half hours
across southeast WY-northeast CO per regional radar display.
Elsewhere, weak thunderstorms with infrequent lightning are noted
in the far northeast Panhandle that are tapering off. Mesoanalysis
shows a surface low over southeast CO with a stationary front
extending from southwest KS to northeast NEB.
Storms that have developed upstream in the higher terrain, wherein
moist upslope flow is present and there is supportive broad
forcing for ascent in an area of moderate instability, are
expected to continue to evolve and track into the eastern
Panhandle and far southwest late afternoon but more likely in the
early evening time frame. Some uncertainty regarding severity in
western and north central NEB, however, isolated strong-severe
thunderstorms are possible given parameter space featuring modest
mid-level lapse rates and deep layer vertical shear of about 40
kts in southwest NEB/southeast Panhandle. The primary threats are
damaging winds, large hail, and heavy rainfall. Current thinking
is will see convective evolution to cluster(s)/MCS that will
affect parts of western NEB early tonight. Thereafter storms will
evolve and track into/across north central NEB late tonight/small
hours. Threat for severe storms should be low late evening on.
Concerns will shift more so to heavy rain/minor flooding
potential. That said, any convection will need to be monitored
with heavy downpours with efficient rain production. Overall,
little change from the previous forecast with respect to heavy
rainfall. There will be ample moisture with precipitable water
values near to exceeding 150% of normal and warm cloud layer about
3000-3600 m AGL. Further, storm motion will be more favorable for
heavier rain amounts across north central NEB with slower storm
motion of 10-20 kts forecast there. Nonetheless the risk for
flash flooding in general appears low based on location of forcing
that is more south, forecast flash flood guidance, so-so storm
motion, and latest hi-res guidance. Nonetheless some localized
heavy rain/minor flooding cannot be ruled out tonight.
Tomorrow, cloudy and cool conditions will prevail with highs 8-18
degrees below seasonable normals. Upper-level low will shift move
to the Dakotas/NEB with chances for showers and embedded/isolated
thunder Wednesday. Best chances for precipitation will be across
northern and north central NEB.
.LONG TERM...(Wednesday night through Tuesday)
Issued at 230 PM CDT Tue Jun 19 2018
Large scale pattern will feature an upper-level ridge that will be
building over the northern and central Rockies through Thursday.
Decreasing rain chances Wednesday night-Thursday with the best
chances across north central NEB in the time frame. Largely dry
conditions expected elsewhere across western NEB. Thereafter a
short break in precip chances as the aforementioned ridge moves
across NEB early Friday and breaks down. Unsettled conditions then
expected Friday night and this weekend. Wherein another shortwave
trough is expected to track from the northern High Plains into
eastern SD and northern NEB by Friday night. Thereafter pattern
remains largely unsettled with multiple disturbances noted in the
large scale pattern. Highs are expected to remain slightly below-
normal through Monday.
&&
.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 625 PM CDT Tue Jun 19 2018
Main aviation concerns overnight will be the development of
thunderstorms to move east across western Nebraska, potentially
impacting the KLBF and KVTN terminals between 02z and 08z. Models
differ on the track and coverage of the thunderstorms, so impacts
remain low at this time. MVFR ceilings at KVTN are expected to
lower to IFR from 09z-15z, then near or above 1000 ft agl into
Wednesday afternoon, along with scattered showers. At KLBF, VFR
ceilings should prevail until 09z, then mainly MVFR 09z-15z, then
improving to VFR.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...ET
LONG TERM...ET
AVIATION...Roberg
Hazardous weather outlook, Jun 19, 7:24 PM CST, 27 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
824 PM CDT Tue Jun 19 2018
NEZ004>010-022>029-035>038-056>059-069>071-094-210130-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
824 PM CDT Tue Jun 19 2018 /724 PM MDT Tue Jun 19 2018/
This Hazardous Weather Outlook is for portions of western and
north central Nebraska.
.DAY ONE...TONIGHT.
Showers and thunderstorms are expected overnight, mainly east of
Cody through Hayes Center. A marginal risk for strong storms to
continue this evening in southwest Nebraska, where small hail,
gusty winds and heavy rainfall will be the main concern. Areas of
locally heavy rainfall are also possible mainly east of highway 83
overnight.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
Thunderstorms with locally heavy rainfall will remain possible
Wednesday into Wednesday night.
Additional thunderstorms will again be possible this weekend, as
another storm system moves into the area.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
&&
Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte
Roberg
In the hours before
Local storm report, Jun 19, 2:05 PM CST, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
305 PM CDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TORNADO 6 NNW BRULE 41.18N 101.93W
06/17/2018 KEITH NE TRAINED SPOTTER
DELAYED REPORT...BRIEF TOUCHDOWN. NO DAMAGE.
&&
JWSSpecial weather statement, Jun 19, 3:28 PM CST, 4 hours 23 minutes before
Special Weather Statement
National Weather Service North Platte NE
428 PM CDT TUE JUN 19 2018
NEZ071-192215-
Frontier NE-
428 PM CDT TUE JUN 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FRONTIER COUNTY
UNTIL 515 PM CDT...
At 428 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bartley, or 17 miles northeast of McCook, moving northeast at 20 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Medicine Creek Reservoir State Recreation Area, Orafino and Freedom.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4040 10054 4059 10017 4044 10002 4043 10009
4036 10009 4035 10014 4035 10049
TIME...MOT...LOC 2128Z 240DEG 17KT 4033 10034
JacobsSpecial weather statement, Jun 19, 5:47 PM CST, 2 hours 4 minutes before
Special Weather Statement
National Weather Service North Platte NE
647 PM CDT TUE JUN 19 2018
NEZ069-070-200030-
Chase NE-Hayes NE-
647 PM CDT TUE JUN 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHASE AND SOUTHWESTERN
HAYES COUNTIES UNTIL 730 PM CDT/630 PM MDT/...
At 647 PM CDT/547 PM MDT/, Doppler radar was tracking a strong
thunderstorm near Wauneta, or 15 miles southwest of Hayes Center,
moving northeast at 10 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Wauneta, Enders, Enders Reservoir State Recreation Area, Hamlet, Area
A Campground and Center Dam Campground.
This includes Highway 61 between mile markers 25 and 30.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4035 10152 4037 10160 4069 10146 4044 10091
4034 10115
TIME...MOT...LOC 2347Z 230DEG 10KT 4041 10129
JacobsSpecial weather statement, Jun 19, 6:45 PM CST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service North Platte NE
745 PM CDT TUE JUN 19 2018
NEZ070-071-200130-
Frontier NE-Hayes NE-
745 PM CDT TUE JUN 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FRONTIER AND
SOUTHEASTERN HAYES COUNTIES UNTIL 830 PM CDT...
At 744 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southeast of Hayes Center, moving east at 35 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Quick, Bluegill Haven Campground, Willow View Campground and Red
Willow Reservoir State Recreation Area.
This includes Highway 83 between mile markers 27 and 37.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm. Do not drive
your vehicle through flooded roadways.
&&
LAT...LON 4048 10100 4054 10043 4035 10043 4035 10102
TIME...MOT...LOC 0044Z 260DEG 32KT 4041 10084
Snively
Special weather statement, Jun 19, 7:29 PM CST, 22 minutes before
Special Weather Statement
National Weather Service North Platte NE
829 PM CDT TUE JUN 19 2018
NEZ071-200215-
Frontier NE-
829 PM CDT TUE JUN 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN FRONTIER COUNTY UNTIL
915 PM CDT...
At 828 PM CDT, Doppler radar was tracking strong thunderstorms from
near Medicine Creek Reservoir State Recreation Area to 12 miles
northwest of Indianola. Movement was northeast at 20 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Stockville, Medicine Creek Reservoir State Recreation Area, Quick,
Orafino, Willow View Campground, Freedom and Dancing Leaf Earth
Lodge.
This includes Highway 83 between mile markers 27 and 36.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms. Do not
drive your vehicle through flooded roadways.
&&
LAT...LON 4057 10063 4058 9998 4044 9998 4043 10009
4035 10010 4035 10068
TIME...MOT...LOC 0128Z 243DEG 17KT 4045 10008 4038 10055
SnivelySpecial weather statement, Jun 19, 7:43 PM CST, 8 minutes before
Special Weather Statement
National Weather Service North Platte NE
843 PM CDT TUE JUN 19 2018
NEZ038-059-071-200215-
Custer NE-Frontier NE-Lincoln NE-
843 PM CDT TUE JUN 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FRONTIER...SOUTHEASTERN
LINCOLN AND SOUTHWESTERN CUSTER COUNTIES UNTIL 915 PM CDT...
At 842 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Brady to Curtis. Movement was east at 35
mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Curtis, Brady, Eustis, Moorefield, Maywood, Hansen Memorial Reserve
State Wildlife Management Area, Jeffrey Canyon State Wildlife
Management Area and Vroman.
This includes the following highways...
Interstate 80 in Nebraska between mile markers 196 and 208.
Highway 83 between mile markers 43 and 46.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms. Do not
drive your vehicle through flooded roadways.
&&
LAT...LON 4112 10039 4105 10022 4070 10022 4070 9998
4060 9998 4058 10066
TIME...MOT...LOC 0142Z 259DEG 30KT 4106 10034 4063 10053
Snively